Alert archive / Pennsylvania / Winter Weather Advisories in 2008
Winter Weather Advisory 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Apr 4, 2008, 1:10 AM EDT for Sussex County, New Jersey; Carbon County, Monroe County, Pennsylvania. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 1:10 AM EDT (05:10 UTC)
- Expired
- Apr 4, 2008, 4:37 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 040510 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 110 AM EDT FRI APR 4 2008 ...SPOTTY SNOW SLEET AND FREEZING RAIN MAY CAUSE SOME SLIPPERY TRAVEL OVERNIGHT... .A WARM FRONT ADVANCING FROM THE SOUTH WILL BRING MIXED PRECIPITATION OVERNIGHT, AND RAIN FRIDAY INTO SATURDAY. NJZ001-PAZ054-055-041000- /O.NEW.KPHI.WW.Y.0008.080404T0510Z-080404T1000Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 110 AM EDT FRI APR 4 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. WITH THE ONSET OF PRECIPITATION WHICH OVERSPREAD THE AREA BEFORE MIDNIGHT, TEMPERATURES COOLED RAPIDLY LATE THURSDAY EVENING. SOME SPOTS WERE NEAR OR JUST BELOW FREEZING OVER THE HIGHER ELEVATIONS JUST AFTER MIDNIGHT. AS A RESULT, SPOTTY SNOW, SLEET, AND EVEN FREEZING RAIN WERE OCCURRING. SINCE GROUND TEMPERATURES HAVE BEEN WARM, ICING SHOULD NOT BE SERIOUS WHERE FREEZING RAIN DOES OCCUR, BUT SINCE THERE COULD BE SLIPPERY AREAS ON ROADS AND HIGHWAYS, A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE OVERNIGHT PERIOD UNTIL TEMPERATURES WARM UP SLIGHTLY TOWARD SUNRISE, AND CHANGE PRECIPITATION OVER TO PLAIN RAIN. ALSO, SOME SNOW COULD OCCUR, AGAIN MAINLY OVER HIGHER ELEVATIONS. ANY ACCUMULATIONS SHOULD BE AN INCH OR LESS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS41 KPHI 040837 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 437 AM EDT FRI APR 4 2008 NJZ001-PAZ054-055-040945- /O.CAN.KPHI.WW.Y.0008.000000T0000Z-080404T1000Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 437 AM EDT FRI APR 4 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. ALTHOUGH THERE WILL BE SOME LIGHT SNOW AND SLEET MIXED WITH THE RAIN OVER HIGHER ELEVATIONS EARLY THIS MORNING...AND EVEN A POCKET OR TWO OF FREEZING RAIN...ONLY ISOLATED SLIPPERY SPOTS ARE ANTICIPATED. TEMPERATURES WILL WARM AFTER SUNRISE, AND ONLY RAIN IS EXPECTED AFTER THAT. EVEN THOUGH THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED, IT IS ADVISABLE FOR MOTORISTS TO WATCH FOR LOCALIZED SLIPPERY SPOTS EARLY THIS MORNING, ESPECIALLY OVER BRIDGES AND OVERPASSES OF THE HIGHER ELEVATIONS. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Apr 3, 7:15 PM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 3, 7:15 PM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
715 PM EDT THU APR 3 2008
.SYNOPSIS...
LOW PRESSURE DEVELOPING OVER THE MISSISSIPPI VALLEY THIS EVENING
WILL MOVE ACROSS PENNSYLVANIA ON FRIDAY AND SEND A SERIES OF
FRONTS ACROSS THE AREA. THE FRONT WILL SETTLE TO THE SOUTH FRIDAY
NIGHT AND THEN ANOTHER LOW PRESSURE SYSTEM WILL MOVE ALONG IT
SATURDAY. DRIER WEATHER WILL ARRIVE SUNDAY AND REMAIN INTO EARLY
NEXT WEEK.
&&
.NEAR TERM /TONIGHT/...
THE REGIONAL RADAR LOOP SHOWS THAT THE RAIN IS STEADILY MOVING
TOWARD THE AREA FROM THE SOUTH AND WEST. DEW POINTS ACROSS EASTERN
PENNSYLVANIA HAVE FALLEN TODAY AND THE DRY AIR MASS WILL REMAIN IN
PLACE AS THE RAIN ARRIVES. IT IS POSSIBLE THAT A PERIOD OF SLEET
MAY OCCUR AT THE ONSET ACROSS EASTERN PENNSYLVANIA AND NORTHERN
NEW JERSEY. I HAVE INCLUDED THIS IN THE GRIDS AND TEXT FORECASTS.
THE LOW TEMPERATURES WILL OCCUR SHORTLY AFTER THE RAIN AND OR
SLEET BEGINS AND THE EVAPORATIONAL COOLING FACTOR REACHES ITS MAX.
THE POCONOS AND SUSSEX COUNTY NEW JERSEY MAY HAVE A MORE PROLONGED
PERIOD OF SLEET OR PERHAPS SOME SNOW. I WAS UNWILLING TO CHANGE
THE PREVIOUS FORECAST OF UP TO AN INCH OF ACCUMULATION, SO I CHOSE TO
KEEP THESE GRIDS AS THEY WERE AND LET THEM GO. QPF TONIGHT OF ONE
THIRD TO TWO THIRDS OF AN INCH IS EXPECTED WITH STEADY RAINS
CONTINUING FRIDAY MORNING. FLOODING CONCERNS NIL IN THE SHORT
TERM.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A WET PERIOD FOR SURE DEBATED WHETHER I SHOULD JUST WRITE
RAIN...RAIN...RAIN IN THE ZONES, BUT OPTED JUST TO TWEAK THE
COMPUTER WORDS FOR NOW. THE FIRST WAVE WILL PRODUCE STEADY RAINS
AS IT MOVES BY FRIDAY AND THEN THE COLD FRONT WILL MOVE JUST
OFFSHORE FRIDAY NIGHT. ANOTHER WAVE WILL MOVE ALONG IT SATURDAY
AND BRING A RENEWAL OF RAINS DURING SATURDAY. WHILE I AM NOT
EXPECTING A GREAT DEAL OF CONVECTION FRIDAY OR SATURDAY, I WILL
LEAVE THE CHC FOR THUNDER IN THE SOUTHERN ZONES GIVING A NOD TO
THE PREVIOUS GRIDS AND THE DAY2 SPC WHICH HAS A GENERAL T-STORM
OUTLOOK FOR THE SRN AREAS.
QPF FOR THE SHORT TERM PERIOD WILL BE FAIRLY SIGNIFICANT WITH THE
LATEST SHORT TERM MODELS OFFERING (STORM TOTAL QPF OF) ONE TO TWO
INCHES TOTALS NORTH AND PERHAPS 2 OR 3 INCHES SOUTH. THE SOUTHERN
AREAS CAN HANDLE ANY EXTRA RAINFALL TO A GREATER DEGREE CONSIDERING
THE SOIL TYPE AND CURRENT DROUGHT CONDITIONS. THE AREAS MORE
SUSCEPTIBLE TO FLOODING ARE FURTHER NORTH ACROSS THE LEHIGH AND
RARITAN VALLEYS. SINCE ANY FLOODING CONCERNS WILL TAKE PLACE
LATER SATURDAY OR SATURDAY NIGHT AT THE EARLIEST, WE DECIDED NOT
TO ISSUE ANY FLOOD WATCH AT THIS TIME. WE WILL LOOK AT THIS AGAIN
ON FRIDAY.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
ONCE AGAIN, THIS IS A FAIRLY LOW CONFIDENCE FCST. THE GFS INDICATES
THE COLD FRONT WILL BE THROUGH THE AREA AND SUNDAY WOULD BE
PREDOMINANTLY DRY, AS HIGH PRESSURE BUILD IN. THE ECMWF BRINGS
ANOTHER WAVE THROUGH THE AREA ON SUNDAY, WHICH WOULD KEEP MOST OF
SUNDAY WET. THE CANADIAN IS SOMEWHERE IN THE MIDDLE. FOR NOW, WILL
KEEP LATER SUNDAY DRY, BUT WILL NEED TO WATCH THIS.
HIGH PRESSURE WILL THEN BUILD TO THE N, KEEPING E TO NE FLOW OVER
THE REGION, POPS LOOK TO VERY LOW ON MONDAY AND SOME SCHC ON TUESDAY
ATTM. THE GFS AND ECMWF ARE IN DECENT AGREEMENT ON THESE TOW DAYS.
BY WEDNESDAY, BOTH MODELS BRING A LOW ACROSS THE UPR MS VLY AND A
WARM FRONT WILL CROSS THE REGION, FOLLOWED BY A WEAK CDFNT ON
THURSDAY. CHC POPS WILL REMAIN IN THE FCST ON THURSDAY WITH THE
FRONT. TEMPS LOOK TO BE AOA NORMAL, WITH HIGHS MAINLY IN THE UPPER
50S TO 60S THRU THE PD.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
WITH THE CURRENT TAFS ABOUT TO BE ISSUED POOR CIGS AND VSBYS ARE
EXPECTED TO OCCUR THROUGHOUT THE TAF FCST PERIOD. WE ARE EXPECTING
IFR CONDITIONS TO DEVELOP TONIGHT AND CONTINUE INTO FRIDAY MORNING
AT THE LEAST. THE LATEST ACARS SOUNDINGS FROM AROUND THE LOCAL AREA
STILL SUPPORT THE POTENTIAL FOR SLEET AS THEY ARE CLOSE TO MODEL
FORECAST SOUNDINGS WITH CONSIDERABLE DRY AIR JUST ABOVE THE SURFACE.
AS THE COLUMN OF THE AIR MASS CONTINUES TO BE MOISTENED BY THE
FALLING PRECIPITATION, WE EXPECT WIDESPREAD IFR CONDITIONS TO
DEVELOP. RIGHT NOW WE DID NOT CARRY ANY LLWS IN THE TERMINAL
FORECASTS AS THE FCST LLJ IS BELOW CRITERIA. THE KACY AND KMIV
TERMINALS ARE THE MOST SUSCEPTIBLE BECAUSE OF THEIR CLOSER PROXIMITY
TO THE STRONGER FORECAST JET.
THE FORECAST MODELS ARE FORECASTING THE WARM FRONT TO LIFT NORTH
THROUGH THE TERMINALS ON FRIDAY. PROBABLY NOT IN TIME TO PREVENT IFR
CONDITIONS FROM OCCURRING DURING THE MORNING COMMUTE. THE LEAST
CONFIDENCE ABOUT THIS OCCURRING ARE AT KRDG AND KABE. THAT IS THE
REASON WE LEFT PRECIPITATION IN THROUGH THE END OF THE TAF FORECAST
PERIOD. ELSEWHERE WHILE WE CAN NOT RULE OUT SOME PRECIPITATION,
BELIEVE OVER HALF OF THAT FORECAST PERIOD WILL BE DRY. WITH THOSE
TERMINALS EXPECTED TO BE IN THE WARM SECTOR WE DID SHOW IMPROVEMENT
IN CIGS AND VSBYS ABOVE GUIDANCE TO MVFR LEVELS.
OUTLOOK...
LOW CIGS/VSBYS WILL LIKELY CONTINUE THROUGH SATURDAY WITH IMPROVING
CONDITIONS ON SUNDAY. GENERALLY VFR CONDITIONS THEN INTO EARLY NEXT
WEEK.
&&
.MARINE...
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS BEGINNING TONIGHT AT 200
AM AND CONTINUING INTO ALL OF FRIDAY NIGHT. LATEST NAM AND GFS
SUPPORT WINDS STRONG ENOUGH TO BUILD SEAS TO SCA CRITERIA. LATEST
WAVEWATCH HAS WAVES UP TO 7 FT. EXPECT CONDITIONS TO REMAIN JUST
BELOW SCA CRITERIA FOR THE BAY...THIS WILL NEED TO BE MONITORED.
MAY NEED TO EXTEND SCA INTO SATURDAY DEPENDING ON HOW STRONG WINDS
ARE POST FRONTAL PASSAGE.
SEAS STAY RELATIVELY HIGH (NEAR SCA CONDITIONS) INTO EARLY NEXT WEEK
WITH PROLONGED PERIOD OF ONSHORE FLOW WITH A LONG FETCH.
USED WAVEWATCH GUIDANCE FOR WAVE GRIDS WILL LITTLE MODIFICATION.
WAVES ON DE BAY BASED ON WIND FORECAST.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 6 AM EDT SATURDAY FOR
ANZ450>455.
&&
SYNOPSIS...OHARA
NEAR TERM...OHARA
SHORT TERM...OHARA
LONG TERM...NIERENBERG
AVIATION...GIGI/GSZAT
MARINE...GSZATHazardous weather outlook, Apr 3, 3:52 PM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 352 PM EDT THU APR 3 2008 NJZ001-PAZ054-055-042000- SUSSEX-CARBON-MONROE- 352 PM EDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LITTLE LIGHT SNOW AND SLEET IS EXPECTED TONIGHT, WITH ANY ACCUMULATIONS REMAINING AROUND INCH OR LESS MAINLY OVER THE HIGHEST ELEVATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL OCCUR DURING MUCH OF FRIDAY AND SATURDAY. RAINFALL TOTALS OF ONE TO TWO INCHES ARE EXPECTED. IF THE HIGHER END OF THESE TOTALS ARE REALIZED, OR IF HIGHER TOTALS OCCUR, SOME FLOODING MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062- 067>071-042000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 352 PM EDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A BRIEF PERIOD OF SLEET MAY OCCUR THE FIRST HALF OF TONIGHT OVER EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. ACCUMULATIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL OCCUR DURING MUCH OF FRIDAY AND SATURDAY. RAINFALL TOTALS OF ONE TO TWO INCHES ARE EXPECTED ACROSS EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. TOTALS ACROSS THE DELMARVA AND OVER SOUTHERN NEW JERSEY MAY BE IN THE 2 TO 3 INCH RANGE. IF THE HIGHER END OF THESE TOTALS ARE REALIZED, OR IF HIGHER TOTALS OCCUR, SOME FLOODING MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-042000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 352 PM EDT THU APR 3 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-042000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 352 PM EDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Weather Advisories in Pennsylvania, 2008Winter Weather Advisories in New Jersey, 2008Every winter weather advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.